Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: Depo Provera/Pregnancy or side effects?
|nicygrl - Fri Apr 17, 2009 8:53 am||
Hi, I just began the Depo Provera shot on April 10th, and had unprotected sex that following weekend. I know that I was supposed to wait longer than a day, and I took the Plan B pills following the weekend, according to the directions.
This past week, I have been feeling slightly nauseated, bloated and have been having some mild mood swings.
Are these just "side effects" of all of the hormones I had this past weekend (depo and Plan B) or how likely is it that I am pregnant? I am 24 (25 in August) and I am due for my next period around the 25th (it has never been completely regular).
How soon can I take a pregnancy test, and how accurate would it be with the hormones I have had this weekend?
|Debbie Miller, RN - Fri Apr 24, 2009 4:45 pm||
I would suspect just hormonal changes related to those you took along with the Depo. Since you took plan B I would not suspect pregnancy even though there is always a very slim risk. You could take the test a couple of weeks after you had sex and the hormones should not affect it. Take as directed and if negative but still worried, repeat a week later.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.